Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Have thick yellow/orange vaginal discharge. What is the treatment?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1587 Questions
I have a thick yellow/orange vaginal discharge
Posted Tue, 7 May 2013 in Vaginal and Uterus Health
Answered by Dr. Timothy Raichle 5 minutes later
Hello, I would be happy to help you with your question.

The most common cause of a discharge like you are describing is a vaginal yeast infection. These are extremely common and associated with a heavy discharge that can be everything from white to yellow/orange. Most of the time they are associated with itching, but this is not always the case. In a case like yours, I would have you consider:
1. Treat with an over-the-counter yeast medication - ideally a full 7 days
2. If there was not a noticeable improvement within 3-4 days, then schedule an appointment with your doctor

If you have any followup questions, let me know!
Above answer was peer-reviewed by
Follow-up: Have thick yellow/orange vaginal discharge. What is the treatment? 20 minutes later
Thanks for your reply. How can I buy 7 day treatment over the counter? Can you recommend any as it all seems to be the one off canesten treatment?
Answered by Dr. Timothy Raichle 1 hour later
This medication is called clotrimazole. It is usually bought as a cream over-the-counter. You can just buy enough to last 7 days, and consider using it once at bedtime for the seven days - this should work if it is a yeast infection.

I hope that this helps!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor